ATROPHY is a well-documented dosage-dependent side effect of the injection of repository corticosteroids into skin.1,2 However, like certain noxious by-products of chemical manufacture, side effects of drugs in the exceptional circumstance may have their own virtue and be deliberately sought after. For repository corticosteroids, keloids are such an instance.
We have recently treated a young girl with multiple, large, ugly keloids, using massive amounts of corticosteroid injected intralesionally. The response was dramatic.
Report of a Case
A 9-year-old, Negro girl was first seen in the Dermatology Clinic of the University Hospital, June 1961. In January 1954, she was burned on the lower face, neck, and shoulders by hot grease spilled from a kitchen stove. The patient was treated at that time with antibotics and wound dressings; she made an uneventful recovery. In the succeeding months, however, keloids developed at a number of the healing sites. In April 1956, the